Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentynl patches

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:24 AM in Chronic Pain
I have been informed by my Dr. that the Fentynl patches have been recalled. I had ask him to place me back on this medication and that is when he informed me that they had been recalled. He did not have an equal medication to recommend. I think a good tool has been removed from our arsenal against pain. I would like to know what everyone's thoughts are on this subject?
advertisement

Comments

  • Thank you for the information. I now have to think that my Dr is some what behind with his information. I will bring this up again next time I see him.
  • Yes I agree with Paul there was a certain brand recalled.

    Now as of today on the T.V. station I watched there was (lawyer) that is doing law suits for anyone they know that has been killed by the patch. It was not a FDA sponsored commercial. I will turn it to that station again at some point today and try to listen to it more carefully.
    But of course we well all know that this can be by being perscribed to much at a time, taking more then perscribed
    So mabye your drs info is mixed up??? Not sure. Hey mabye he knows something we do not.

    I would find out more information, by calling the pharmacy and asking? They would know the correct information for you.
    Especially if they work so well for your pain control and well hey when I was on them they did a good job.

    Usually medication recalls grow like wild fire when it is a new recall.

    Take care
    Terri

  • On a recent episode of Dr. G, there was a 42 year old man who overdosed on his Fentenyl patch. They have been recalled as late as this year, 2008. Some of them are defective and allow too much of the drug to enter the body in a very short period of time. There have been quite a few deaths because of this. IMO, they should know which batches are defective at this point. I don't know if they do or not. Why don't you speak to your pharmicist about this, he should know more than your doctor even.
  • Yes, there was a certain brand that was recalled. I'm on the Fentanyl patch and haven't had any trouble getting them. And, may I say, Thank GOD!!

    Linda

    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
  • I got the patch 2 days ago. I have the Mylan brand. With this brand, there is nothing that can leak out (at least with my dose). So far so great! Best pain relief I've ever had :D . Maybe your doc should do a little research, maybe you can show him this post. I hope you get relief!!!
    -Lisa
  • That was a good point to make for anyone who uses the patch. Is that heat/side effect listed on the leaflet that you get with your med's? If not, it should be.

    And Lisa, I'm so happy to hear that you have finally gotten some relief!

    I wish I could use the patch but for some odd reason Fentenyl doesn't work with me. It's like I've taken nothing. It's supposed to be even stronger than Oxycontin but not for me. Weird!

    Good luck to all of you who have found it and good luck to Rodney, I hope things work out for you.
  • used them 5 yrs ago after first fusion. i was on oxy at time and dr put them on in hospital. had same problem with sweating. if i did work that made me sweat, they would come off. tried tape but did not help. why did i go through withdrawl when i started them? they were weaker than oxy for me. i use for 3 months then went back to oxy. oxy is best for me

    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • I was taking the Duragesic brand patches and they were making me very sleepy while driving to work. My Dr. took me off them and put me on Oxycodone. Now that I have been on forced disability retirment I ask to be placed back on the patches because they work so much better. I will bring this up for discussion with my Dr. Thanks everyone for the information...Rodney...
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,728
    They did not work well for me. Too many side effects. But I never had a problem with them . I used brand name Duragesic, (expensive) and Sandoz, generic.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I've found that the patch works best on my belly. I tried it on my arm but it didn't work as well. I believe it is because I have more fat on my belly so the med disperses better... The only problem I'm having is that they seem to stop working after 2 days. I'm calling the doc after I write this to see if I'm doing something wrong... I haven't used a heating pad or been in a hot tub and I've been trying to take my shower as fast as I can...
  • There have been some recalls like others have said, but not always the same brand, same dose. When I was on fentanyl, I was always able to use either a combo of strengths or a different brand.
    It is a cop out on your doctor's part to not attempt to work something out. In one aspect, he is right. Fentanyl is very strong and switching to a oral narcotic can be difficult. I switched to OPANA ER 40 mg twice a day and 10 my every 6 hrs as needed for breakthrough pain. I do not get the relief but I got to the point that the patches didn't adhere well due to increased sweating (side effect) plus I am a swimmer and that didn't help keeping them on either.
    OZ
  • About the effects of the patch wearing off, your doctor may put you on a 2 day schedule. That would be 15 patches a month. I was put on the 2 days, and it felt better. Recently I have more pain, and I'm wondering if it's working. I've been on 50mg since June, and I don't get it cause it hasn't been a long time. I know everyone metabolizes it quicker than others, and I may bring it up at my appt if I'm brave enough :SS I prefer the Watson brand.
  • Im thinking of asking my Dr about using the patch down the road. I saw the Dr G episode today where the man accidentally died. Kinda scared me. Whould one feel that there was too much medication in your system? Does it make you high? an you drive on it?
  • IN my experience, I had to adapt to it like any other medicine first. After that, I don't feel high at all. I feel nothing, except when it's wearing off, and my pain increased. I drive myself when I have to, and I have had no problems. But keep in mind that you are on narcotics, and you should be even more careful. Don't drive until you know how it will affect you. This medicine works well for some, and not others, so no one can predict how you will do on it. Talk to your doctor and follow his recommendations. Take care
  • paulgla,

    Brought up a very, very important safety precaution regarding the use usage of the Fentanyl patches. Overheating. Be it exercising really anything that rises the body's core temperature.

    I love hot baths, heating pads, and the hot sun, all are pretty much a no-no with the patches. This answers many questions, conversion charts, where to place, drug interactions, and other special precautions.

    Please let me know if this helps anyone.

    www.duragesic.com/duragesic/hcp_application.html - 30- k
advertisement
This discussion has been closed.
Sign In or Register to comment.